Stabilization of driftless systems via a time-invariant approach

Der-Cherng Liaw*, Yew-Wen Liang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


In this paper, the existence conditions of time-invariant asymptotic stabilizers and corresponding control laws for nonlinear driftless systems as given by x = g(x)u are presented. Based on Lyapunov stability criteria, sufficient and necessary conditions for the asymptotic stabilizability of driftless systems are obtained, specifically in terms of the orthogonality of the derivative of the Lyapunov function and the system dynamics. Sufficient conditions for system stabilization are also explicitly obtained by construction of both quadratic-type and integral-type Lyapunov functions. The corresponding stabilizing control laws are also presented. Moreover, the stabilizability conditions proposed in this paper are shown to cover the result obtained by Brockett in 1983.

Original languageEnglish
Pages (from-to)205-210
Number of pages6
JournalJournal of Control Systems and Technology
Issue number3
StatePublished - 1 Sep 1996

Fingerprint Dive into the research topics of 'Stabilization of driftless systems via a time-invariant approach'. Together they form a unique fingerprint.

Cite this